MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH BUBBLE SENSOR FOR 3/8 TUBING; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH BUBBLE SENSOR FOR 3/8 TUBING; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 23-07-50
Medical Device Problem Codes Over-Sensing (1438); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the bubble sensor.The incident occurred in japan.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report that, during priming, the bubble sensor was not correctly working.It was installed several time even adding gel and it did not improve.The device was replaced.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: through follow-up communication livanova learned that the correct serial number of the bubble sensor detector involved is (b)(6).Model and serial number have been updated in the dedicated d.4 section.Furthermore, the affected part was returned to livanova deutschland for a detailed investigation: it was confirmed and reproduced that the bubble sensor gave false alarms, over-reacting even if no air bubbles were present.Based on this information received, the event has been re-assessed as not reportable.In case of bubble sensor triggering false bubble alarms, the pump is stopped by the bubble alarm even if no air is present in the monitored line.In such situations, the alarm can always be cleared/overridden by user, once the line is verified to be free of air, and the perfusion can be easily restarted.Thus, it is unlikely that a false bubble alarm will result in patient serious injury or death.Upon inspection it was also found that the bubble sensor cable was partially disconnected and the cushions were not deflated.New bubble sensor will be sent to customer as troubleshooting.A device service history review has been performed and identified that the unit was manufactured in 2018 and no other similar event has been reported.Taking into account the outcome of the service activity, it cannot be ruled out that the most likely root cause of the reported issue was related to the partial disconnection of the cable.

Brand Name
BUBBLE SENSOR FOR 3/8 TUBING
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17359140
Report Number9611109-2023-00340
Device Sequence Number12432492
Product Code KRL
UDI-Device Identifier04033817900597
UDI-Public(01)04033817900597(11)180821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-07-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown